MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS VOLAR PLATE 4H LEFT STD STD TI 56MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS VOLAR PLATE 4H LEFT STD STD TI 56MM; PLATE, FIXATION, BONE
Model Number 71158104
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference number: (b)(4).
 
Event or Problem Description
It was reported that, during a trauma surgery, two locking screws went through the distal holes of the evos volar plate 4h left std, std ti 56mm device.The procedure was resumed, after a significant delay, with the same device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device, could not be returned for evaluation.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used or user/procedural variance.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS VOLAR PLATE 4H LEFT STD STD TI 56MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15787668
Report Number1020279-2022-04767
Device Sequence Number20270671
Product Code HRS
UDI-Device Identifier00885556693827
UDI-Public00885556693827
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181533
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number71158104
Device Catalogue Number71158104
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown